... My ferritin level is low and i need to take "ferrous gluconate", will this medication harm my liver or my kidney? Dose it need to be adjusted the dose? What is the right dose for a person who have liver problem? Hope can hear from you soon.
13 Aug 2009
Ferrous gluconate can harm the liver if iron levels in the body become excessive.
The recommended daily dose of ferrous gluconate is usually 325 mg once daily, increasing to three times daily if needed. You should confirm the dose you should be taking with your own doctor as your iron levels may need to be monitored carefully.
You will find more information on ferrous gluconate side effects at
Information on ferrous gluconate can be found at http://www.drugs.com/mtm/ferrous-gluconate.html
13 Aug 2009
Iron (Ferrous gluconate)
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Iron:
Constipation; diarrhea; nausea; stomach discomfort.
Seek medical attention right away if any of these SEVERE side effects occur when using Iron:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); black, tarry stools; blood or streaks of blood in the stool; fever; sharp stomach pain; vomiting.
Best to take on an empty stomach unless it causes stomach upset then take with a meal.
Find a long acting iron tabet eg Ferrograd so you only need to 1 tablet a day. (For iron defficiency the recommended dose is between 100mg and 200mg of elemental iron daily) Your pharmacist will be able to suggest a long acting iron tablet.
From my research provided you follow doctors instructions and take the recommended dose, iron will not harm the liver or kidneys .
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 6 Sep 2009
1 answer • 20 Jul 2010
Ferrous Gluconate - I was told to take this with Orange Juice by the doctor. The Pharmacist said to?
... take with dairy. Anyone have any wisdom to share?
1 answer • 30 Jul 2010
2 answers • 31 Aug 2013